Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 3, 2008, 1:51 PM CST for Beauregard Parish, Vernon Parish, Louisiana; 4 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 1:51 PM CST (19:51 UTC)
- Expired
- Mar 3, 2008, 2:45 PM CST
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 1:55 PM CST | TSTM WND DMG | Farrsville, TX | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 10:36 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 031951 SVRLCH LAC011-115-TXC199-241-351-457-032045- /O.NEW.KLCH.SV.W.0037.080303T1951Z-080303T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 151 PM CST MON MAR 3 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES SILSBEE... EASTERN JASPER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES...KIRBYVILLE...BUNA... NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES...NEWTON...BURKEVILLE...BON WEIR... SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS... WESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... SOUTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... * UNTIL 245 PM CST * AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEWTON TO BUNA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF JASPER TO BUNA...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CALL BY 200 PM CST... NEWTON BY 205 PM CST... BURKEVILLE BY 210 PM CST... BON WEIR BY 220 PM CST... MERRYVILLE AND FIELDS BY 240 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3105 9392 3109 9326 3043 9355 3031 9427 TIME...MOT...LOC 1951Z 266DEG 25KT 3097 9383 3043 9401 $$ BRAZZELL
2 follow-up statements
000
WWUS54 KLCH 032003
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST MON MAR 3 2008
TXC457-032013-
/O.CAN.KLCH.SV.W.0037.000000T0000Z-080303T2045Z/
TYLER TX-
203 PM CST MON MAR 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3109 9326 3043 9355 3040 9370 3041 9375
3040 9376 3033 9416 3053 9409 3052 9406
3056 9408 3063 9405 3065 9405 3105 9392
TIME...MOT...LOC 2003Z 266DEG 25KT 3097 9373 3043 9391
$$
LAC011-115-TXC199-241-351-032045-
/O.CON.KLCH.SV.W.0037.000000T0000Z-080303T2045Z/
VERNON LA-BEAUREGARD LA-NEWTON TX-JASPER TX-HARDIN TX-
203 PM CST MON MAR 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN HARDIN...EASTERN JASPER AND NEWTON COUNTIES...AND
WESTERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...
AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FARRSVILLE TO BUNA...OR ALONG A LINE EXTENDING FROM 6
MILES WEST OF BURKEVILLE TO BUNA...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BURKEVILLE BY 210 PM CST...
BON WEIR BY 220 PM CST...
EVANS BY 230 PM CST...
BURR FERRY...MERRYVILLE AND JUNCTION BY 235 PM CST...
FIELDS BY 245 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3109 9326 3043 9355 3040 9370 3041 9375
3040 9376 3033 9416 3053 9409 3052 9406
3056 9408 3063 9405 3065 9405 3105 9392
TIME...MOT...LOC 2003Z 266DEG 25KT 3097 9373 3043 9391
$$
BRAZZELL000
WWUS54 KLCH 032025
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CST MON MAR 3 2008
TXC199-032035-
/O.CAN.KLCH.SV.W.0037.000000T0000Z-080303T2045Z/
HARDIN TX-
225 PM CST MON MAR 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3109 9326 3043 9355 3040 9369 3041 9375
3037 9394 3106 9378
TIME...MOT...LOC 2025Z 266DEG 25KT 3098 9355 3044 9373
$$
LAC011-115-TXC241-351-032045-
/O.CON.KLCH.SV.W.0037.000000T0000Z-080303T2045Z/
VERNON LA-BEAUREGARD LA-NEWTON TX-JASPER TX-
225 PM CST MON MAR 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR SOUTHEASTERN JASPER AND CENTRAL NEWTON COUNTIES...AND WESTERN
BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...
AT 219 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURKEVILLE TO 13 MILES SOUTHEAST
OF CALL...OR ALONG A LINE EXTENDING FROM BURKEVILLE TO 9 MILES NORTH
OF DEWEYVILLE...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EVANS AND 6 MILES SOUTH OF BURR FERRY BY 230 PM CST...
MERRYVILLE AND JUNCTION BY 235 PM CST...
FIELDS BY 240 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3109 9326 3043 9355 3040 9369 3041 9375
3037 9394 3106 9378
TIME...MOT...LOC 2025Z 266DEG 25KT 3098 9355 3044 9373
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:01 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 3, 11:01 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 AM CST MON MAR 3 2008
.UPDATE...
HAVE UPDATED PUBLIC ZONES AND COASTAL WATERS FORECAST TO INCLUDE
NEW TORNADO WATCH NUMBER 91 FOR MOST OF THE FORECAST AREA THROUGH
6 PM. GOOD LOW LEVEL JET IN PLACE WITH VWP SHOWING SOUTH WINDS
AROUND 60 KNOTS AT 5K FEET. ALREADY STARTING TO SEE SOME SHOWERS
DEVELOP IN SOUTHEAST TEXAS...MOST BELOW THE CAP...WHICH WAS SEEN
ON THE 03/12Z KLCH UPPER AIR SOUNDING.
AS FRONT IN EAST TEXAS MOVES THROUGH THE FORECAST AREA LATER THIS
AFTERNOON AND EARLY EVENING. CAP SHOULD WEAKEN WHICH WILL ALLOW
SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME SUNSHINE HAS ALSO ALLOWED
TEMPERATURES TO RISE INTO THE MID AND UPPER 70S OVER PORTIONS OF
SOUTH CENTRAL LOUISIANA...WHICH WILL INCREASE INSTABILITY IN THAT
AREA...AND WHERE THE BEST CHANCE FOR SEVERE WEATHER MAY OCCUR
LATER ON.
WITH GOOD LOW LEVEL WIND SHEAR AND HIGH HELICITY VALUES...A FEW
TORNADOES CAN NOT BE RULED OUT WITH THE ACTIVITY THAT DEVELOPS
ALONG WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
KLCH WILL BE DOING A SPECIAL UPPER AIR RELEASE AT 18Z.
&&
RUA
&&
.PREV DISCUSSION... /ISSUED 704 AM CST MON MAR 3 2008/
UPDATE...
HAVE UPDATED GRIDS AND ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
90. THIS WATCH WILL BE IN EFFECT FOR INTERIOR SOUTHEAST TEXAS
UNTIL 19Z.
LINE OF THUNDERSTORMS ACROSS CENTRAL TEXAS CONTINUES TO MOVE EAST
AT AROUND 40 KT. THIS WOULD HAVE THE LINE NEARING OUR NW ZONES
BETWEEN 16Z TO 17Z...SLIGHTLY AHEAD OF FORECAST PROGS.
KLCH 12Z SOUNDING SHOWS ABOUT A 4 DEGREE CAP IN PLACE AROUND 35K
FT. INCREASING MOISTURE AND SFC HEATING SHOULD HELP TO OVERCOME
THE CAP DURING THE DAY...PROVIDING A VERY UNSTABLE AIRMASS.
ADDITIONALLY...WINDS INCREASE TO NEAR 50KT JUST 1000 FT ABOVE THE
SFC...MAINTAINING THE POTENTIAL FOR SEVERE WEATHER ACROSS THE
AREA.
PREV DISCUSSION... /ISSUED 502 AM CST MON MAR 3 2008/
SYNOPSIS...
CONDITIONS ACROSS THE CWA GENERALLY QUIET THIS MORNING...BUT THAT
WILL BE CHANGING QUICKLY. A STRONG COLD FRONT IS CURRENTLY LOCATED
ALONG A FORT SMITH...DALLAS...KERRVILLE LINE. A LINE OF STRONG TO
SEVERE THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS MOVING
SOUTHEAST. SOUTHERLY WINDS OF 10 TO 20 MPH ARE NOTED ACROSS
SOUTHWEST LA AND SOUTHWEST TX. VAD WIND PROFILE SHOWS WINDS UP TO
45 MPH AROUND 2K FT. SATELLITE IMAGE THIS MORNING SHOWS LOW CLOUD
DECK GENERALLY NORTH OF I-10.
SHORT TERM...
SOUTHERLY WINDS WILL INCREASE DURING THE DAY TODAY AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE FRONT. HAVE ISSUED LAKE WIND
ADVISORY FOR SOUTHERN ZONES FOR TODAY.
MODERATE RISK OF SEVERE STORMS REMAINS IN PLACE FOR MUCH OF THE
CWA FOR TODAY...PER SPC. MOIST AIRMASS IN PLACE...BUT CAP WAS
EVIDENT ON LCH 00Z SOUNDING. CAP SHOULD BREAK WITH DAYTIME
HEATING...AND WITH A FEW BREAKS IN THE CLOUDS...COULD SEE
INCREASED DESTABILIZATION. FCST SOUNDINGS SHOW GOOD DEEP LAYER WIND
SHEAR ACROSS THE AREA AS WELL. HELICITIES OF AROUND 500
M2/S2...CAPES AROUND 2000 J/KG....LIS OF -4 TO -5...AND STRONG
LLJ OF 50 TO 60 KT...ALL THIS ADDS UP TO A LIKELY SCENARIO FOR
STRONG DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES.
LATEST MODEL RUNS HAVE SLOWED THE FRONT DOWN FROM PREVIOUS
FORECAST. FRONT IS CURRENTLY EXPECTED TO APPROACH THE WESTERN
PORTION OF THE CWA AROUND 18 Z...TO THE SABINE RIVER BY 21 Z...AN
AEX-LCH LINE BY 00Z AND AROUND THE ATCHAFALAYA BASIN BY 03Z.
BEHIND THE FRONT...STRONG HIGH PRESSURE WILL USHER IN DRIER AND
MUCH COLDER AIR. STRONG NORTHWEST WINDS WILL AID IN CAA AND
LOWS TUESDAY MORNING ARE EXPECTED IN THE MID TO UPPER 30S WITH
WIND CHILLS IN THE UPPER 20S. A QUIET WEATHER PATTERN IS EXPECTED
TO CONTINUE THROUGH MIDWEEK.
LONG TERM...
THE NEXT CHANCE FOR RAIN COMES THURSDAY AS ANOTHER TROUGH PUSHES
ACROSS THE AREA. ANOTHER COOL DRY AIRMASS WILL BECOME ESTABLISHED
OVER THE SOUTHERN PLAINS DURING THE WEEKEND.
AVIATION...
CEILINGS AND VISIBILITIES TO REMAIN MVFR TODAY. STRONG SOUTHERLY WINDS
AND LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT ALL SITES. A COLD
FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING
HOURS. AHEAD OF THE FRONT...THUNDERSTORMS CAN BE EXPECTED...BEGINNING
AROUND 18Z IN SOUTHEAST TEXAS. THIS ACTIVITY WILL MOVE EAST DURING
THE AFTERNOON AFFECTING LFT AND ARA BY 00Z TO 03Z. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE NORTHWEST...CONTINUING TO BE
STRONG...WITH GUSTS TO 25 TO 30 KT POSSIBLE.
MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE
THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT...SOUTHERLY WINDS
WILL INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS. NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME STRONG...CAN BE EXPECTED ALONG
THE FRONTAL BOUNDARY. WINDS WILL SHARPLY SHIFT TO THE NORTHWEST
BEHIND THE FRONT...WITH THE POSSIBILITY OF GALE FORCE WINDS
TONIGHT AND SEAS UP TO 10 FEET IN THE OUTER WATERS. WINDS WILL
BEGIN TO SUBSIDE BY MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 36 58 38 / 70 40 0 0
KBPT 74 37 57 41 / 80 20 0 0
KAEX 72 37 53 35 / 70 40 0 0
KLFT 78 37 56 37 / 70 70 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...VERMILION...AND VERNON.
TX...TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM.
&&Hazardous weather outlook, Mar 3, 5:20 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CST MON MAR 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 520 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG GUST SOUTHERLY WINDS CAN BE EXPECTED. THUNDERSTORMS WILL INCREASE DURING THE DAY...WITH THE POSSIBILITY OF SEVERE STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. BEHIND THE FRONT...WINDS WILL SHIFT NORTHWEST...REMAINING STRONG AND GUSTY. WINDS TO GALE FORCE ARE POSSIBLE OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER...COOLER WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY. THE NEXT CHANCE OF RAIN IS EXPECTED ON THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL RE-ESTABLISH COOL DRY CONDITIONS ACROSS THE AREA FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ML
In the hours before
Special weather statement, Mar 3, 7:51 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 751 AM CST MON MAR 3 2008 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 751 AM CST MON MAR 3 2008 ...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE THIS AFTERNOON AND TONIGHT OVER EAST CENTRAL AND SOUTH CENTRAL LOUISIANA... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM ALEXANDRIA TO CROWLEY LOUISIANA...AND A SLIGHT RISK FOR EASTERN TEXAS AND WESTERN LOUISIANA. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES WILL BE POSSIBLE. AN UPPER LOW OVER THE FOUR CORNERS REGION WILL CONTINUE TO MOVE EAST TOWARD CENTRAL TEXAS...DRIVING A COLD FRONT THROUGH EAST TEXAS THIS MORNING. THE FRONT IS EXPECTED TO BE NEAR A LINE FROM EL DORADO ARKANSAS TO HOUSTON TEXAS BY MIDDAY. INITIALLY...WARM TEMPERATURES ALOFT WILL TEND TO LIMIT THUNDERSTORM ACTIVITY TO THE VICINITY OF THE FRONT. HOWEVER...HEATING THROUGH THE MORNING INTO EARLY AFTERNOON IS EXPECTED TO WEAKEN THIS INHIBITION...WITH MODEST INSTABILITY DEVELOPING ACROSS THE AREA BY THE AFTERNOON. AS THE UPPER LEVEL LOW DRAWS CLOSER TO THE REGION THIS AFTERNOON...DEEP LAYER WIND FIELDS WILL BECOME INCREASINGLY SUPPORTIVE OF ORGANIZED SEVERE THUNDERSTORMS...WITH LOW LEVEL WIND FIELDS EXHIBITING CONSIDERABLE SPEED AND DIRECTIONAL SHEAR. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH EASTERN TEXAS LATE MORNING INTO EARLY AFTERNOON. ALL SEVERE MODES WILL BE POSSIBLE WITH THIS ACTIVITY...THOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. AS THE FRONT CONTINUES EAST OF THE SABINE RIVER EARLY TO MID AFTERNOON AND ENTERS EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...THUNDERSTORM ACTIVITY IS EXPECTED TO INTENSIFY ALONG THE BOUNDARY. IN ADDITION...DISCRETE THUNDERSTORM DEVELOPMENT AHEAD OF THE BOUNDARY WILL BECOME MORE LIKELY. THE TORNADO THREAT WILL BE GREATEST WITH THESE DISCRETE CELLS...WHICH WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT OR LONG LIVED TORNADOES. PLEASE CONTINUE TO MONITOR LATER FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. 13
Special weather statement, Mar 3, 1:20 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 120 PM CST MON MAR 3 2008 TXZ180>182-201-216-032000- NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-ORANGE TX- 120 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST FOR NEWTON... JASPER...TYLER...HARDIN AND ORANGE COUNTIES... AT 115 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF KOUNTZE...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SILSBEE BY 125 PM CST FRED BY 145 PM CST MT. UNION AND MAGNOLIA SPRINGS BY 200 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. BRAZZELL
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:16 AM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 20 hr |
| Mar 3, 8:57 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Mar 3, 2:40 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 50 min |
| Mar 3, 2:58 PM CST | Tornado Warning | LCH | Rapides, Vernon | 21 min |
| Mar 3, 5:56 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.